The affected model numbers are:
The recall is to enable supply of updated Instructions for Use, and information about, and recommended actions, following an ‘ERROR 6’ message.
The CoaguChek INR monitors are not being recalled.
The notice has been issued because one patient being treated with antibiotics and chemotherapeutics, as well as an anticoagulant, received an ‘ERROR 6’ message because the INR monitor was unable to differentiate a medicine interaction from test strip interference, which ‘ERROR 6’ normally indicates.
If ‘ERROR 6’ occurs, there is a risk that a patient’s INR value could be extremely high and requiring medical attention, without them identifying it. This could also occur for up to two days after the antibiotics and/or chemotherapeutics are discontinued.
If an ‘ERROR 6’ message is displayed, the test should be carefully repeated, and if the result reoccurs an alternative method of monitoring should be used, such as laboratory testing.
Please retain this notice in a prominent position, including other related business units as a reminder for all staff members who may encounter patients using these INR monitors, and report any problems identified with medicines, vaccines or medical devices to the TGA.
Should you require further information regarding this matter, please do not hesitate to contact your pharmacist at HPS Pharmacies or Roche Diagnostic Australia’s technical support line on 1800 645 619.
Information regarding expected dates for supply may vary subject to delays which are out of our control. HPS Pharmacies does not accept responsibility for such changes but will endeavour to keep our clients updated as information is made available from drug manufacturers or wholesalers.